TRENDING POST

Monday, December 27, 2021

Sex enhancing drugs can kill says NAFDAC - ITREALMS


Nigerians have been cautioned to avoid the use of performance-enhancing substances known as aphrodisiacs to impress their sex partner, reports ITREALMS.
Prof. Mojisola Adeyeye, DG NAFDAC
The National Agency for Food and Drug Administration and Control (NAFDAC) sounded this caution at the weekend stressing that consumption of such substances could lead to stroke or sudden death.


Director-General, NAFDAC, Professor Mojisola Adeyeye, gave the admonition on Sunday in her Christmas and New Year goodwill message to Nigerians, where she decried the preponderance of performance-enhancing drugs otherwise known as “manpower” in the local parlance, in the Nigerian market.

According to Professor Adeyeye, most of the performance-enhancing drugs are not registered with NAFDAC and are smuggled into the country.

“If they were registered, the producers and peddlers alike would not be doing what they are doing in the supermarkets, social media platforms, and on the streets,” she said.

Professor Adeyeye stressed that many men have died using performance-enhancing drugs and their relatives would blame their death on some imaginary witches in the village.

She described as false, the claim by the producers of such products that they have no side effects, noting that a majority of the products do not go through the approval process of the agency.

The NAFDAC boss warned that the agency would not relent in going after the peddlers of such dangerous drugs until they were brought to book for violating the regulations.

“Many people are ignorant of the possible damage that misuse of aphrodisiacs or use of unregistered drugs could cause,” Prof Adeyeye explained, adding that there were manufacturing, quality guidelines, and mandated regulations that control the production, importation, exportation, advertisement, and the use of such products.

According to her, unbridled use of aphrodisiacs has a lot of implications in the entire body system and the use of the products can potentially affect the blood pressure of the body.

She stressed that “when you have a disproportionate flow of blood to a particular part of the body and lasting longer than normal, they tend to disrupt the normal flow of the circulatory system’’.

Prof Adeyeye further warned that aphrodisiacs could also interact with other drugs in the system, explaining that the liver is responsible for the breakdown of drugs while the byproduct of all waste goes down through the kidneys.

“When these things are used, especially with some herbal medicines that don’t have dosage and professional prescription, it can lead to internal organ damage.

“It can hurt the liver and the kidneys, leading to an untimely death,” she warned.

She urged Nigerians to in the spirit of Christmas and New Year festivities, eat and drink right to avoid health complications after the annual events.

*ChannelsTv

No comments: